? asked in HealthAlternative Medicine · 1 decade ago

Withdrawals from suboxone?

I am currently getting off suboxone and going through some withdrawals, they havent reached the unbearable symptoms yet but I know its coming in the next day or so....does anyone know ANY way at all to ease the symptoms...like the restless legs...ect...ANY advice would be helpful at this point!! Also if you have ever gone through this, how long did it last and when was your worst part? Thanks in advance!

5 Answers

Relevance
  • Tony I
    Lv 5
    1 decade ago
    Best Answer

    Suboxone was originally designed to be used anywhere from three months to a maximum of six months to help a person withdraw from opiate addiction. Sadly it has been abused by both doctors and patients alike, and there are people out there who have been on Suboxone for years. It was also designed to be gradually lower the dose towards the end and not stop taking it cold turkey when you are taking a maximum dose. So, depending on how long you have been taking it and at what dose level you were at when you stopped, withdrawal may be more of less difficult - but it should not be terribly tough to get through.

    EFT (Emotional Freedom Technique) and/or Yoga can help you relax. So can listening to soft, soothing music. No rap (rythmes with crap), hip hop, acid rock, etc. They just make you more hyper and they will remind you of drug use.

    Frequent baths will help wash off the night sweats one may experience and give a better sense of cleanliness and well being.

    At some point you should consider cleanses and detoxes on a regular basis, as well as periodic fasting, to help get any drugs, street or prescribed, out of your system. Otherwise, minute amounts may remain and trigger continued cravings for quite some time. A weekly fasting day where nothing but one of the following items is consumed (as much as you want, but nothing else) will help: watermelon, dark grapes (seeds and all), juiced vegetables, water. That is also a good idea for people looking to reach and maintain their optimum weight.

    Sugar must absolutely be avoided to the greatest degree possible, as should bleached white flour, processed foods and junk foods - all of which feed addiction and retard recovery.

    Avoid alcohol. It lowers inhibitions and brings on cravings that may lead back to drug use.

    A high protein, nutrient rich diet that emphasizes raw foods is best. Make sure there are plenty of omega 3's and essential fatty acids. Dark green leafy vegetables, such as baby spinach, are great. I would also add some good supergreen food protein drinks containing such items as spirulina, chlorella, wheatgrass, barley grass and more.

    Here are some supplement suggestions:

    Vitamin B complex (100 mg of each major B vitamin) plus extra pantothenic acid (Vitamin B5 500 mg three times daily) and Vitamin B3 in the form of Niacinamide (500 mg 3 times daily and do not substitute niacin for the niacinamide). Those will help reduce stress and help with proper brain function (and the way drugs work is primarily through tricking the brain and neurotransmitter interference).

    Essential fatty acids, as directed on the label, are good for reversing the effects of malnourishment, which is common in opiate addiction as well as other substance abuse victims.

    Calcium and magnesium (use 15oo mg along with 1000 mg of magnesium at bedtime). These two essentials nourish the central nervous system and help calm the body to control tremors that often accompany opiate addiction.

    L-glutamine (500 mg 3 times daily) passes the blood-brain barrier to promote healthy mental function and increases the level of gamma-aminobutryic acid (GABA), which has a calming effect.

    GABA, as directed on label.

    Glutathione, as directed on label. Aids in detoxing and reduces cravings for drugs and alcohol.

    L-phenylalanine (1500 mg daily upon awakening). Necessary as a brain food and helps with withdrawal symptoms. Caution: Not to be taken when someone is pregnant (unlikely in his case - lol), nursing (ditto), or suffer from panic attack, diabetes or high blood pressure.

    S-Adenosylmethionine (SAMe), as directed on label. Aids in stress relief and depression, eases pain, and has an antioxidant effect that can improve liver health. Caution: Do not use if there is a manic-depressive disorder OR if taking prescription antidepressants.

    Vitamin C with bioflavonoids (up to 2000 mg every 3 hours). Detoxes the system and lessens drug cravings. Use a buffered form such as sodium ascorbate and cut back on the dosage if diarrhea occurs.

    Zinc, as directed on label but not to exceed 100 mg daily from all supplement sources. Promotes a healthy immune system and protects the liver.

    Iodine (up to 100 mg daily). Helps restore thyroid function, which is often affected by opiate users.

    Take with selenium (as directed on label) for maximum effectiveness.

    Valerian root has a calming effect (it was given to the citizens of London during the bombings in WWII)

    Chamomile tea is also calming as is aromotherapy which uses oils from plants that contain the compound linolool (for example, lavender, mint, coriander, bergamot, lemon, mango).

    I hope that helps!

  • Deanna
    Lv 4
    4 years ago

    It is really best if you could get a doctors advice on tapering and detoxing with the Suboxone. You cannot take Suboxone within 24 hours of using any opiate (herion) or you will put yourself into a very bad withdrawal. Suboxone is a drug that requires a special license for even doctors to prescribe because it is not a benign drug. You will have withdrawal from Suboxone if you do not follow a regime for taking it. See if you can speak with an addictionologist on how to take it safely. Better to be safe than sorry.

  • Rachel
    Lv 6
    1 decade ago

    Did you already slowly, slowly cut down the amount that you were consuming?

    Like going from a full pill to half to a quarter and then even to breaking the quarter into smaller pieces? Because by doing that you will really reduce your withdrawal symptoms a lot.

  • 6 years ago

    its all bullshit for pharm companies to make money..believe me they know what these drugs do..its unfortunate but you have to suffer to get better..and you can its all inside you..addiction has a simple answer.do you want to live or die....26 people i know have died from addiction.and im not even 44 yet..good luck to you all you can do it....

  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    1 decade ago

    idk

Still have questions? Get your answers by asking now.